I just bought Kirkland 5% minoxidil liquid and applied it to my head and VERY gently massaged my scalp. It’s like whenever I massage my scalp or even touch my hair, hair will start falling out. I’m so discouraged I don’t even know what to do… At least 20 strands of hair fell out while doing this (applied minoxidil to my entire head)… I’m afraid that if I keep doing this every day, I’m going to have no hair left.
Is it common in hair loss patients for hair to fall out VERY EASILY? For example, when I shower, I don’t even wash my scalp because whenever I touch my scalp, hair would fall out like crazy. What I do is put my head facing downward and just wash my hair.
It’s normal to see increased shedding shortly after starting medical hair loss treatments like Rogaine (minoxidil) and Propecia (finasteride). However, based on your statement that you “just bought minoxidil”, is it safe to say that you experienced this shedding from the first application? If that’s the case then your thinning hair is surely not due to minoxidil. It sounds as if you are experiencing aggressive male pattern balding and the best thing you can do is to not only continue using minoxidil but also talk to your doctor about Propecia.
Generally, you should see increased shedding up to about the third month. Between 3 and 4 months, the shed hairs should begin to regrow darker and thicker. You will need to use these products for between 6 months and one year before assessing your results.